Alert archive / North Dakota / Special Weather Statements in 2014

Special Weather Statement, NWS Bismarck, ND

July 21, 2014Bottineau County, Renville County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jul 21, 2014, 2:21 AM CDT for Bottineau County, Renville County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2014, 2:21 AM CDT (07:21 UTC)
Expired
Jul 21, 2014, 3:00 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Renville County, ND

The radar

The Minot AFB radar (KMBX), 50 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS83 KBIS 210721
SPSBIS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CDT MON JUL 21 2014

NDZ003-004-012-210800-
BOTTINEAU ND-MCHENRY ND-RENVILLE ND-
221 AM CDT MON JUL 21 2014

...THUNDERSTORMS WERE MOVING THROUGH THE CANADIAN BORDER COUNTIES 
NORTH OF MINOT EARLY THIS MONDAY MORNING...

AT 220 AM CDT...THUNDERSTORMS WERE NEAR GRANO...OR 29 MILES 
NORTHWEST OF MINOT...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. THE STORMS 
WERE MOVING QUICKLY SO THE ADVERSE WEATHER WILL LAST A SHORT TIME.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOHALL...
  ANTLER...
  LANSFORD...
  MAXBASS...
  GLENBURN...
  WESTHOPE...
  NEWBURG...
  SOURIS...
  ECKMAN...
  LANDA...
  ROTH...
  RUSSELL...

STAY INSIDE AS THESE STORMS PASS THROUGH.

LAT...LON 4900 10051 4842 10087 4844 10106 4846 10107
      4846 10126 4850 10176 4901 10186 4900 10131
      4901 10129 4901 10099 4900 10093 4901 10090
      4900 10082 4902 10068
TIME...MOT...LOC 0716Z 286DEG 35KT 4862 10159

$$

JP MARTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:02 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 21, 2:02 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
202 AM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 114 AM CDT MON JUL 21 2014

THE MAIN FORECAST CHALLENGE TODAY IS SEVERE WEATHER TIMING. THE
LATEST CONVECTION-ALLOWING MODELS CALL FOR EARLY AFTERNOON CONVECTIVE
INITIATION GENERALLY ALONG AND WEST OF U.S. 83. EASTWARD
PROPAGATION OF AN MCS ALONG INTERSTATE 94 IS THE CONSENSUS
SOLUTION...AND IT MATCHES THE STORM PREDICTION CENTER MODERATE
RISK AREA WELL.

UPDATE ISSUED AT 913 PM CDT SUN JUL 20 2014

SOME CONVECTION HAS DEVELOPED OVER FAR NORTHEASTERN MONTANA INTO
SOUTHERN SASKATCHEWAN AFFILIATED WITH THE RIGHT ENTRANCE REGION OF
A JET STREAK. A FEW OF THESE SHOWERS COULD SNEAK OVER INTO FAR NRN
NORTH DAKOTA...BUT THE MAJORITY SHOULD STAY NORTH.
THEREFORE...HAVE TRIMMED POPS A BIT TOWARDS THE SOUTH. AS FOR THE
CHANCES TOWARDS THE SOUTHERN JAMES RIVER VALLEY...SHORT TERM
GUIDANCE STILL SUGGESTS THE POSSIBILITY OF SOME ACTIVITY
DEVELOPING IN THAT REGION SO WILL LEAVE CURRENT POPS ALONE. UPDATE
HAS BEEN SENT.

UPDATE ISSUED AT 608 PM CDT SUN JUL 20 2014

GOING FORECAST APPEARS IN GOOD SHAPE AND WILL CONTINUE TO KEEP
POPS IN OVER THE NORTHWEST THIS EVENING AS CU FIELD HAS STARTED TO
DEVELOP OVER THIS AREA. IF ANYTHING DOES DEVELOP...INDICES
CONTINUE TO SHOW THAT ANY STORM SHOULD REMAIN TAME. MAIN CONCERN
REMAINS ON EXPECTED CONVECTION MONDAY INTO MONDAY NIGHT. UPDATES
HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 209 PM CDT SUN JUL 20 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM
CHANCES TONIGHT INTO MONDAY...WITH SEVERE STORMS EXPECTED MONDAY
AFTERNOON MAINLY ACROSS THE SOUTHERN ONE HALF OF WESTERN AND
CENTRAL NORTH DAKOTA.

CURRENTLY...ZONAL FLOW ALOFT WITH AN UPPER RIDGE TO OUR SOUTH ACROSS
THE SOUTHERN HIGH PLAINS AND AN UPPER TROUGH TO OUR NORTH OVER
CENTRAL CANADA. MID LEVEL WAA CONTRIBUTING TO A VERY WARM
AFTERNOON WITH TEMPERATURES IN THE MID 80S TO MID 90S MANY
LOCATIONS. A WESTERLY MIXING WIND COUPLED WITH DRY AIR ADVECTION
IS HELPING TO REDUCE HUMIDITY WEST INTO CENTRAL. A BIT MORE SULTRY
EAST WHERE DEWPOINTS REMAIN IN THE LOW TO MID 60S. THESE SHOULD
ALSO DECREASE WITH TIME OVER THE NEXT FEW HOURS.

FOR TONIGHT...UPPER LEVEL JET STREAK WILL BE JUST NORTH OF THE
INTERNATIONAL BORDER ALONG WITH SURFACE LOW PRESSURE (DEVELOPING
NOW ACROSS EASTERN MONTANA) OVER NORTHWESTERN INTO NORTH CENTRAL
SOUTH DAKOTA. FORCING ASSOCIATED WITH THE JET COMBINED WITH
THERMAL UPGLIDE NORTH OF THE LOW MAY TRIGGER ELEVATED SHOWERS
AND/OR THUNDERSTORMS THIS EVENING NORTHWEST EXPANDING EAST
OVERNIGHT INTO THE NORTH CENTRAL. ANOTHER AREA OF ELEVATED
CONVECTION POSSIBLE OVERNIGHT FROM MY FAR SOUTH CENTRAL INTO THE
SOUTHERN JAMES RIVER VALLEY.

ONGOING MONDAY MORNING ELEVATED SHOWERS AND THUNDERSTORMS VERY
POSSIBLE. ATTENTION TURNS TO MONDAY AFTERNOON WHERE WE WILL SEE
THE BEST CHANCE FOR SEVERE WEATHER. EARLY TO MID AFTERNOON STORMS
EXPECTED SOUTHWEST INTO THE SOUTH CENTRAL AS A STRONG S/WV CROSSES
WYOMING AND MOVES INTO FAR SOUTH CENTRAL NORTH DAKOTA BY 00Z.
TIMING OF THE S/WV AND THE POSITION OF THE SFC TROUGH ALL SUGGEST
EARLY AFTERNOON...PERHAPS EVEN LATE MORNING...CONVECTIVE
INITIALIZATION/ROBUST STORM DEVELOPMENT. ALL SEVERE WEATHER
PARAMETERS WILL BE IN PLAY GIVEN THE AMOUNT OF MLCAPE AND DEEP
LAYER SHEAR. THE MOST FAVORABLE AREA FOR SEVERE WEATHER WILL BE
ALONG TO SOUTH OF INTERSTATE 94...AND ESPECIALLY INTO THE JAMES
RIVER VALLEY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 209 PM CDT SUN JUL 20 2014

SLIGHT RISK FOR SEVERE WEATHER CONTINUES FOR SOUTHERN NORTH DAKOTA
AT LEAST FOR THE EARLY EVENING HOURS MONDAY AND POSSIBLE THROUGH
MONDAY NIGHT. IF TIMING OF CURRENT MCS CONTINUES THEN THE BULK OF
THE SEVERE WEATHER THREAT SHOULD SHIFT EAST OF WESTERN AND CENTRAL
NORTH DAKOTA BEFORE MIDNIGHT MONDAY. FOR NOW WILL TAKE A SLOWER
APPROACH AND KEEP SOME MENTION OF STRONG AND/OR SEVERE WORDING
MONDAY NIGHT.

FOR TUESDAY THROUGH FRIDAY...AN AMPLIFYING UPPER RIDGE OVER EASTERN
MONTANA AND INTO SASKATCHEWAN SHOULD KEEP CHANCES OF
SHOWERS/THUNDERSTORMS TO A SLIGHT CHC/CHC TUESDAY AND WEDNESDAY
ACROSS THE WEST AND NORTH...WITH DRY AND WARM CONDITIONS
ELSEWHERE. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST
WEDNESDAY NIGHT INTO FRIDAY AS SEVERAL SHORTWAVES RIDE UP AND OVER
AND EVENTUALLY FLATTEN THE RIDGE. IN ADDITION...THE APPROACH OF A
STRONGER UPPER LOW ACROSS SOUTHERN CANADA WILL INCREASE LARGE
SCALE ASCENT THURSDAY NIGHT AND FRIDAY FOR A CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS.

FOR FRIDAY NIGHT THROUGH SUNDAY...MAIN EMPHASIS WILL BE FOCUSED ON
THE AFOREMENTIONED SOUTHERN CANADIAN UPPER LOW AS IT SLIDES
SOUTHEAST THROUGH SATURDAY NIGHT. THIS WILL PRODUCE ANOTHER ROUND
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT.
SUNDAY LOOKS TRANQUIL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 114 AM CDT MON JUL 21 2014

COVERAGE OF ANY ISOLATED THUNDERSTORMS IS EXPECTED TO BE QUITE
LOW TONIGHT...SO IT WAS LEFT OUT OF THE TAFS. WIDESPREAD
THUNDERSTORMS ARE EXPECTED TO DEVELOP ON MONDAY...WITH GREATEST
CHANCES AFTER 21Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SCHECK
SHORT TERM...NH
LONG TERM...KS
AVIATION...JPM
Hazardous weather outlook, Jul 20, 6:40 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT SUN JUL 20 2014

NDZ004-012-212345-
BOTTINEAU-MCHENRY-
640 PM CDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...AND AGAIN FROM WEDNESDAY
NIGHT THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017-212345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-
640 PM CDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON MONDAY AND
CONTINUE INTO MONDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...A FEW STORMS MAY BECOME SEVERE. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ018>023-025-031>037-040>048-050-051-212345-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
640 PM CDT SUN JUL 20 2014 /540 PM MDT SUN JUL 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA MONDAY INTO
MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS
COULD BECOME SEVERE...PARTICULARLY ALONG AND SOUTH OF A LINE FROM
KILLDEER TO GARRISON TO HARVEY. LARGE HAIL AND DAMAGING WIND GUSTS WILL
BE THE MAIN THREATS...THOUGH LOCALIZED HEAVY RAIN WILL ALSO BE
POSSIBLE. ALSO...THERE WILL ALSO BE A THREAT FOR TORNADOES...WITH
THE GREATEST CHANCES EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE
94.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JSCHILD

In the hours before

Special weather statement, Jul 20, 11:54 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT SUN JUL 20 2014

NDZ001-002-210530-
BURKE ND-DIVIDE ND-
1154 PM CDT SUN JUL 20 2014

...A THUNDERSTORMS WAS ABOUT TO CROSS THE NORTH DAKOTA AND MONTANA
BORDER INTO DIVIDE COUNTY...NORTHWEST NORTH DAKOTA...

AT 1150 PM CDT...A STRONG THUNDERSTORM WAS 35 MILES WEST OF
CROSBY...ON THE MONTANA AND NORTH DAKOTA BORDER...MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROSBY...
  ALKABO...
  FORTUNA...
  COLUMBUS...
  LIGNITE...
  PORTAL...
  FLAXTON...
  BOWBELLS...
  WRITING ROCK STATE HISTORICAL SITE...
  AMBROSE...
  NOONAN...
  LARSON...
  NORTH PORTAL...
  COTEAU...
  NORTHGATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...STAY INSIDE.

LAT...LON 4900 10208 4859 10233 4862 10288 4863 10289
      4866 10406 4901 10405
TIME...MOT...LOC 0452Z 277DEG 37KT 4890 10402

JP MARTIN
Special weather statement, Jul 21, 12:29 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT MON JUL 21 2014

NDZ001-002-210600-
BURKE ND-DIVIDE ND-
1229 AM CDT MON JUL 21 2014

...THUNDERSTORMS WERE MOVING THROUGH DIVIDE AND TOWARD BURKE COUNTY
IN THE NORTHWEST CORNER OF NORTH DAKOTA...

AT 1225 AM CDT...THUNDERSTORMS WERE 8 MILES SOUTHEAST OF
FORTUNA...OR 15 MILES WEST OF CROSBY...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH VERY HEAVY RAIN. THE STORMS
WERE FAST MOVING SO THE ADVERSE WEATHER WILL LAST A SHORT TIME.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROSBY...
  COLUMBUS...
  LIGNITE...
  PORTAL...
  FLAXTON...
  BOWBELLS...
  AMBROSE...
  NOONAN...
  LARSON...
  NORTH PORTAL...
  COTEAU...

IF THREATENING WEATHER APPROACHES YOUR AREA...STAY INSIDE.

A TRAINED WEATHER SPOTTER FROM ALKABO REPORTED PEA SIZE
HAIL...WIND GUSTS TO 35 MPH...AND 0.35 INCHES OF RAIN WHEN THE
STORMS MOVED THROUGH HIS AREA.

LAT...LON 4901 10230 4899 10227 4856 10223 4875 10375
      4901 10379
TIME...MOT...LOC 0521Z 270DEG 47KT 4887 10356

JP MARTIN
Local storm report, Jul 21, 12:36 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             SSW ALKABO              48.86N 103.89W
07/21/2014  E0.25 INCH       DIVIDE             ND   TRAINED SPOTTER

            PEA SIZE HAIL...WIND GUSTS TO 35 MPH...AND 0.35 INCHES OF
            RAIN. THE HAIL LASTED A MINUTE OR SO AND THE HIGHEST WIND
            GUSTS FOR SEVERAL MINUTES.

&&

JP MARTIN
Special weather statement, Jul 21, 1:18 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT MON JUL 21 2014

NDZ002-003-011-210700-
BURKE ND-RENVILLE ND-WARD ND-
118 AM CDT MON JUL 21 2014

...THUNDERSTORMS IN BURKE COUNTY WERE MOVING EAST EARLY THIS MONDAY
MORNING...

AT 115 AM CDT...THUNDERSTORMS WERE 9 MILES SOUTH OF COLUMBUS...OR 28
MILES EAST OF CROSBY...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH VERY HEAVY RAIN. SMALL TREE
BRANCHES COULD BE BROKEN OFF. AS THE STORMS WERE FAST MOVING THE
ADVERSE WEATHER WILL LAST A SHORT TIME.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PORTAL...
  LIGNITE...
  FLAXTON...
  BOWBELLS...
  KENMARE...
  NORTH PORTAL...
  NORTHGATE...
  COTEAU...
  NIOBE...
  NORMA...
  TOLLEY...

ON THEIR CURRENT PATH THE STORMS WOULD PASS NORTH OF MINOT.

STORMS MAY INTENSIFY...SO BE WEATHER READY. IF STORMS MOVE IN TO
YOUR AREA STAY INSIDE.

LAT...LON 4900 10166 4850 10163 4868 10286 4900 10288
TIME...MOT...LOC 0613Z 279DEG 42KT 4877 10269

JP MARTIN
Local storm report, Jul 21, 2:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
209 AM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             KENMARE                 48.67N 102.08W
07/21/2014  E0.50 INCH       WARD               ND   LAW ENFORCEMENT

            MOST HAIL WAS PEA SIZE. WIND GUSTS TO 40 MPH. EVENT
            LASTED JUST SEVERAL MINUTES.

&&

JP MARTIN
Special weather statement, Jul 21, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CDT MON JUL 21 2014

NDZ003-004-012-210800-
BOTTINEAU ND-MCHENRY ND-RENVILLE ND-
221 AM CDT MON JUL 21 2014

...THUNDERSTORMS WERE MOVING THROUGH THE CANADIAN BORDER COUNTIES
NORTH OF MINOT EARLY THIS MONDAY MORNING...

AT 220 AM CDT...THUNDERSTORMS WERE NEAR GRANO...OR 29 MILES
NORTHWEST OF MINOT...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. THE STORMS
WERE MOVING QUICKLY SO THE ADVERSE WEATHER WILL LAST A SHORT TIME.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOHALL...
  ANTLER...
  LANSFORD...
  MAXBASS...
  GLENBURN...
  WESTHOPE...
  NEWBURG...
  SOURIS...
  ECKMAN...
  LANDA...
  ROTH...
  RUSSELL...

STAY INSIDE AS THESE STORMS PASS THROUGH.

LAT...LON 4900 10051 4842 10087 4844 10106 4846 10107
      4846 10126 4850 10176 4901 10186 4900 10131
      4901 10129 4901 10099 4900 10093 4901 10090
      4900 10082 4902 10068
TIME...MOT...LOC 0716Z 286DEG 35KT 4862 10159

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:54 PM CDTSpecial Weather StatementBISBurke, Divide36 min
Jul 21, 12:29 AM CDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 1:18 AM CDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 3:12 AM CDTSpecial Weather StatementBISEmmons63 min
Jul 21, 4:09 AM CDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 12:36 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 1:06 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 1:09 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 1:57 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope42 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 3:27 PM CDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 3:35 PM CDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 3:50 PM CDTSpecial Weather StatementBISWard55 min
Jul 21, 3:56 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 4:12 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 4:16 PM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 4:40 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux65 min
Jul 21, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 4:46 PM CDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 4:57 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 4:59 PM CDTTornado WarningBISBurleigh, McLean, Morton, Oliver31 min
Jul 21, 5:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 5:37 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 5:59 PM CDTSpecial Weather StatementBISPierce61 min
Jul 21, 6:08 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman67 min
Jul 21, 6:25 PM CDTSevere Thunderstorm WarningBISBurleigh, Foster, Kidder, Sheridan, Stutsman, Wells65 min

Nearby

Special Weather Statements in North Dakota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.